72.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anyone taking Neratinib?

4 REPLIES 4
Bibi
Member

Re: Anyone taking Neratinib?

@louby_lou69 

I can understand why you feel a bit anxious with your classroom  situation - I used to be a teacher too and my classroom was the furthest from the toilet too and I think I would have worried. 
2 things I would suggest - maybe have a few weeks off when you first start it to see how you react to it ? and could you ask to move classrooms in September so you are nearer to toilet? Hopefully school will be understanding. 
Hope you are coping back at work - take it steady it’s a hard job . 

louby_lou69
Member

Re: Anyone taking Neratinib?

@Sunbeam @Bibi 

Thanks for your replies. I'm a primary school teacher, spend most afternoons on my own with my class and my classroom is the room furthest away from the ladies toilets. It will  every awkward if I need to go to the toilet during the school day.

But you've both taken them for a year and coped so that gives some comfort. 

Thanks 

Sunbeam
Member

Re: Anyone taking Neratinib?

I took it from October 20 to October 21, the introduction of it in Scotland was delayed by months as the decision making committee meeting on it was delayed by Covid. I was one of the first to start. I had already completed a year of herceptin.  Took loperamide every day.  I had sporadic diarrhoea but those episodes were horrendous and absolutely no way of predicting...eg no abdominal pain etc like you would normally realise something is "happening". Going to give you my scenario which hopefully is not the average reaction.. I had the absolute horror of not making it to the bathroom next to my bedroom, like literally next to it, every time I did have an episode.  These were probably once or twice a week from month 4.  Didn't seem food related either, I ate chillies, curry etc etc with no effect.  No rhyme or reason as to why.  I also ate high fibre bread, baked potatoes etc and nothing happened.  It could happen when I'd had plain food for a few days like a piece of chicken or steamed fish.

 My main issue was bladder pain which I needed morphine for.  This has since resolved since stopping it.  For all the embarrassment I would do my year all over again.  There's little enough ammunition to give us a better chance of not having a recurrence so I value the opportunity hopefully of a lot of years ahead rather than focus on one year.  

As for the anastrazole, I've just started on it after 3 years of constant pain from letrozole. Can but see if it's any better, time will tell.   7 years of it to go but again although I'm in pain I can hug those I love.  That's worth it for me.

Bibi
Member

Re: Anyone taking Neratinib?

Hi Louby 

I took Neratinib April 2020-April 2021 

I was very worried about the diarrhoea side effects too before taking it . 
I was prescribed Loperamide to take along side it . 
I has to experiment a bit in the first few weeks to get the balance right . I took 1 Loperamide a day alongside the Neratinib and I was fine. 
In terms of eating I was also worried as I am vegetarian and obviously eat a lot of fruit and veg . I did cut down - mostly I lost my appetite for them and wanted some beige food- but went through phases where I ate normally and it got better as I got used to it. 
I quickly got back to normal once the year was up and really it didn’t affect me too much . But also it was the height of the pandemic so I wasn’t going out much ! 
Good luck with it 

louby_lou69
Member

Anyone taking Neratinib?

I've just finished chemo, radiotherapy is next and Herceptin until December. My oncologist is putting me on Anastrozole soon and then wants me take Neratinib after the Herceptin is done.

Ive looked at the side effects and it says nearly everyone suffers with diarrhoea. It says often additional drugs are given to combat this but it suggests you limit your fibre intake plus fruit and vegetables. This seems totally counterproductive to me. 

I eat a lot of fruit and veg and constant diarrhoea isn't ideal. I'm dreading taking the Anastrozole never mind the Neratinib.